| Catalog Number |
250630209 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a revision case, the femoral im adaptor would not connect to any of the stem stabilisers.There was a delay in the surgery as the surgeon had to follow a different work flow, which delayed the surgery by 2 hours.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot) d9, g1 (manufacturing site name), h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during a revision case the below femoral im adaptor would not connect to any of the stem stabilisers.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the threads nicked of the attune rev femoral im adaptor.Additionally, device exhibited signs of usage.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like applying excessive force while assembling the device with its mating component; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.Please refer to the attune® revision knee system fixed bearing surgical technique rev.1 (page 81 and 82) for the proper handling of this device.A dimensional inspection was not performed since it was not applicable to the complaint condition.Even though the conditions in which the reported failure cannot be replicated and the mating component was not returned for evaluation, reported condition can be confirmed as the damage observed on the threads could have contributed to a difficulty on the assemblance/connection between the device and its mating component.Therefore, potential cause can be traced to a component failure, as condition can happen as a consequence of the observed damage.The overall complaint was confirmed as the observed condition of the attune rev femoral im adaptor would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.